Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Feb 4, 2025, 3:29 PM PST for Marin County, City and County of San Francisco, San Mateo County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2025, 3:29 PM PST (23:29 UTC)
- Expired
- Feb 4, 2025, 4:00 PM PST
- In force
- 31 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.0 in
- Wind
- 70.0 mph
Counties City and County of San Francisco, CA, Marin County, CA, San Mateo County, CA
The radar
The San Francisco radar (KMUX), 91 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WUUS56 KMTR 042329
SVRMTR
CAC041-075-081-050000-
/O.NEW.KMTR.SV.W.0004.250204T2329Z-250205T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Francisco CA
329 PM PST Tue Feb 4 2025
The National Weather Service in San Francisco has issued a
* Severe Thunderstorm Warning for...
Southeastern Marin County in northern California...
San Francisco County in northern California...
Northwestern San Mateo County in northern California...
* Until 400 PM PST.
* At 329 PM PST, a severe thunderstorm was located 5 miles west of
Daly City, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
San Francisco, Daly City, South San Francisco, San Rafael, San
Bruno, Pacifica, Mill Valley, Larkspur, Corte Madera, Tiburon,
Sausalito, Tamalpais-Homestead Valley, Strawberry,
Tamalpais-Homestead, Muir Beach, Kentfield, Brisbane, Ross,
Belvedere and Colma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
widespread damaging winds.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in San Francisco CA.
&&
LAT...LON 3794 12247 3793 12249 3786 12241 3785 12241
3786 12245 3782 12247 3783 12241 3780 12238
3782 12238 3772 12235 3760 12252 3778 12253
3781 12249 3780 12255 3786 12263 3800 12251
TIME...MOT...LOC 2329Z 219DEG 59KT 3771 12256
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Behringer1 follow-up statement
931
WWUS56 KMTR 050000
SVSMTR
Severe Weather Statement
National Weather Service San Francisco CA
400 PM PST Tue Feb 4 2025
CAC041-075-081-050010-
/O.EXP.KMTR.SV.W.0004.000000T0000Z-250205T0000Z/
Marin CA-San Francisco CA-San Mateo CA-
400 PM PST Tue Feb 4 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN MARIN,
SAN FRANCISCO AND NORTHWESTERN SAN MATEO COUNTIES...
The Severe Thunderstorm Warning that was previously in effect has
been reissued for San Francisco and San Mateo Counties and is in
effect until 415 PM PST. Please refer to that bulletin for the
latest severe weather information.
&&
LAT...LON 3794 12247 3793 12249 3786 12241 3785 12241
3786 12245 3782 12247 3783 12241 3780 12238
3782 12238 3772 12235 3760 12252 3778 12253
3781 12249 3780 12255 3786 12263 3800 12251
TIME...MOT...LOC 2329Z 219DEG 59KT 3772 12255
$$
BehringerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 2:47 PM PST, 42 minutes earlier.
Area forecast discussion, Feb 4, 2:47 PM PST, 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
247 PM PST Tue Feb 4 2025
...New SHORT TERM, LONG TERM, MARINE...
.SYNOPSIS...
Issued at 1202 AM PST Tue Feb 4 2025
An atmospheric river will continue to bring heavy rain, urban and
river flooding, and strong winds to the Bay Area and Central
Coast through Tuesday. There is also an increasing chance for
thunderstorms in the afternoon. While less impactful in the
second half of the week, rain chances continue through Friday.
&&
.SHORT TERM...
Issued at 215 PM PST Tue Feb 4 2025
(This evening through Wednesday)
Key Points:
* Flood Advisories and Flood Warnings continues for portions of
the Bay Area
* Flood Watch remains effect through 4 AM Wednesday across the
Bay Area and Central Coast
* Dynamic afternoon/evening as a cold front brings heavy rain,
very gusty winds, and possible thunderstorms
* Post frontal cold temperatures tonight- N Bay Valley Frost
Advisory
* Thur-Fri AR will bring another round of rain with re-newed
flooding concerns
* Cold morning temperatures return mid-week but temperatures
will drop more significantly over the weekend
Afternoon/evening - The much anticipated surface low, associated
cold front, and accompanying upper level jet max are making their
presence known. Since this morning, radar has become much more
active with a line intermixed with cells showing up along the
approaching cold front. The wind field ahead of the front has also
ramped up with a few coastal sites showing gusts 65-85 mph. A
special balloon sounding was launched from OAK at 20z to further
analyze the atmospheric profile, especially the wind profile. The
biggest concerns this afternoon - low CAPE high shear environment
will lead to convectively driven wind and possible spin ups with
any stronger cell. Given the juicy atmosphere, any stronger cell
has some decent rainfall associated with it - 0.5-0.75" per hour.
Those rates on already wet soil/full creeks/streams will add
additional flooding concerns. Simply put, make sure you have ways
to receive weather alerts whether it's for severe or flooding.
Also, allow for extra time during the evening as heavy rain will
impact the commute. Do not drive through flooded roadways.
Tonight into Wednesday: Conditions will gradually improve as the
cold front pushes through the forecast area. Convective rain from
the evening will transition to scattered showers N to S. While
precip gradually diminishes in coverage and intensity flooding
concerns will remain due to full creeks/streams. Winds will also
decrease behind the front. Some chilly air is expected to fill in
behind the front with decreasing winds and clearing skies. As
such, a Frost Advisory has been issued to capture temperatures
reaching the low to mid 30s for the Sonoma Valley specifically.
Even if the clouds linger longer and temperatures remain in the
mid to upper 30s it will feel cold given the damp conditions.
Wednesday will be a reprieve as one system exits and another
approaches from the west. Given the colder air aloft and upstream
upper level trough widely scattered showers will be possible.
&&
.LONG TERM...
Issued at 245 PM PST Tue Feb 4 2025
(Wednesday night through next Monday)
Wednesday night will be a low confidence higher impact potential
forecast. A lot will depend up cloud cover and impacts for
overnight lows. For now, current forecast is trending colder with
widespread 30s to near 40 and interior Central Coast near
freezing. A Frost Advisory may bee needed.
Thursday and Friday...another AR is still on track with more
moisture taking aim at the region. Thankfully this AR looks much
weaker with less of a deep moisture tap. Expect shower coverage to
increase through the day on Thursday and linger into Friday.
Despite a weaker system flooding concerns will remain given how
much rain has fallen over the last 24 hours. Rainfall amounts are
generally expected to be 0.25-1.00" and 1.5" coastal mts. As
precip begins to taper off on Friday colder air begins to move in
from the north lowering snow levels. Some wet snow will be
possible over the higher terrain.
Drier weather finally returns over the weekend. The weather
impacts quickly turns toward cold overnight lows. We're talking
widespread 30s with interior in the mid to upper 20s. Frost and
Freeze products will likely be needed.
&&
.AVIATION...
(18Z TAFS)
Issued at 955 AM PST Tue Feb 4 2025
Initial band of rain is moving through the region with moderate to
heavy rain being reported from Santa Rosa to Napa over the last
hour. Cigs are lowering while southerly flow increases ahead of
this boundary. This trend continues through the afternoon hours,
roughly 22z before the next boundary approaches. Rain rates will
increase late afternoon and early evening as the main front pushes
through with lowering cigs and vsbys. Wind shift from Southerly
to Westerly will occur around 00z for Bay area terminals then
during the early evening hours for South Bay and Central Coast as
the cold front will accelerate southward through the region.
Easing winds and better vsby/cigs behind the front except KSTS
which may see overnight/early morning fog.
Vicinity of SFO...Moderate to at times heavy showers continue to
train over SFO today with reduced visibilities and ceilings. Wind
shift from SE to W is currently timed for around 00z and will
occur abruptly. By 04-06Z, rain will have moved out of the
vicinity of SFO with CIGs gradually rising and winds trending
downward.
SFO Bridge Approach... Similar to SFO.
Monterey Bay Terminals...Increasing showers, southeast winds and
lowering cigs this afternoon and early evening. Wind shift from SE
to Westerly forecast to occur between 02-04z this evening with
rain ending behind the front. Lighter winds and VFR conditions
forecast overnight.
&&
.MARINE...
(Tonight through next Sunday)
Issued at 115 PM PST Tue Feb 4 2025
Winds have shifted to the northwest for areas north of Point
Reyes. Gale Force winds continue south of Point Reyes with Storm
Force winds along the inner waters from Pigeon Point to Point
Piedras Blancas. Periods of rain with thunderstorm chances
increase over the coastal waters throughout the day with the
highest likelihood over the southern waters. Expect building
significant wave heights with fresh swells and steep wind waves
resulting in hazardous marine conditions. Another storm will
impact the coastal waters Thursday into Friday with increasing
winds and rain.
&&
.HYDROLOGY... Issued at 1200 PM PST Tue Feb 4 2025
A moisture rich atmospheric river and accompanying surface low is
bringing widespread rainfall across the Bay Area and Central
Coast. Already primed soils and higher rain rates will maintain
an increased potential for flooding across the North Bay and
coastal ranges today into Wednesday. CNRFC has increased
forecasted river stages across several rivers and streams in
response to higher forecasted precipitation. The latest main stem
river forecast has the Russian River at Johnsons Beach at
Guernville (GUEC1) rising to Action Stage (29 ft) this evening and
into Minor Flood Stage (32 ft) overnight. A Flood Warning is in
effect for this location beginning at 1 AM tonight. In Napa County
the Napa River at St Helena is forecast to rise into Action Stage
(16 ft) this afternoon and the Napa River near Napa is forecast
to rise into Action Stage (22 ft) tonight.
Other non-main stem forecast points that are currently under a
Flood Warning include...
GEYC1 - Russian River at Geyserville is currently in Minor Flood
(>39.7 ft) and forecast to remain in Minor Flood through tonight.
MWEC1 - Mark West Creek at Mirabel Heights is currently in Minor
Flood (>55 ft) and continuing to rise. It is expected to reach
Moderate Flood (>59 ft) later this afternoon.
GRQC1 - Green Valley Creek at Martinelli Road is currently in
Moderate Flood (>63 ft) and rising.
CTIC1- Laguna de Santa Rosa at Stony Point Road near Cotati is
currently in Minor Flood (>84 ft) and continuing to rise. It is
expected to reach Moderate Flood (>85 ft) in the next few hours.
These locations will be handled through ongoing Flood
Advisories.
A Flood Watch will remain in effect through late tonight.
Several Flood Advisories are in effect this afternoon with
numerous reports of urban and small stream flooding across the
northern half of the Bay Area.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for CAZ006-502>506-508>510-
512>518-528>530.
Frost Advisory from 11 PM this evening to 9 AM PST Wednesday for
CAZ506.
Wind Advisory until 11 PM PST this evening for CAZ508>510-
512>518-528>530.
PZ...Gale Warning until 9 PM PST this evening for Mry Bay-Pigeon Pt
to Pt Pinos 10-60 NM-Pt Reyes to Pigeon Pt 0-10 nm-SF Bay N
of Bay Bridge.
Small Craft Advisory until 9 PM PST this evening for Pt Arena to
Pt Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM.
Storm Warning until 9 PM PST this evening for Pigeon Pt to Pt
Pinos 0-10 nm-Pt Pinos to Pt Piedras Blancas 0-10 nm.
&&
SHORT TERM...MM
LONG TERM....MM
AVIATION...RW
MARINE...RW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Feb 4, 2:53 PM PST, 36 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
253 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Debris Flow 2 N Cloverdale 38.83N 123.01W
02/04/2025 Sonoma CA Law Enforcement
Entire southbound lane blocked due to
mud/rock.
&&
SBLocal storm report, Feb 4, 2:54 PM PST, 35 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
254 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Non-Tstm Wnd Dmg 2 N Brisbane 37.72N 122.40W
02/04/2025 San Francisco CA Fire Dept/Rescue
*** 1 INJ ***
Strong winds brought down a tree on top of a
person.
&&
SBLocal storm report, Feb 4, 2:56 PM PST, 33 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
256 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Flood 2 N Cloverdale 38.83N 123.02W
02/04/2025 Sonoma CA Law Enforcement
Flooding in intersection, starting to affect
on ramp.
&&
SBLocal storm report, Feb 4, 3:08 PM PST, 21 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
308 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Debris Flow 1 W Saint Helena 38.51N 122.48W
02/04/2025 Napa CA Law Enforcement
Multiple slides with rocks/boulders reported
on the roadway: Spring Mountain Rd/Dean York
Ln.
&&
SBLocal storm report, Feb 4, 3:15 PM PST, 14 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
315 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Non-Tstm Wnd Gst 1 S Sausalito 37.85N 122.49W
02/04/2025 M63 MPH Marin CA Trained Spotter
63 mph reported gusts with steady winds at
54 mph.
&&
SBLocal storm report, Feb 4, 3:24 PM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
324 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM Flood 2 SSE Windsor 38.52N 122.79W
02/04/2025 Sonoma CA Law Enforcement
US 101 N/Shiloh Rd off ramp has flooded,
vehicles driving into grass to get around.
&&
SBThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 10:23 PM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 3 hr |
| Feb 3, 10:45 PM PST | Areal Flood Advisory | MTR | Marin, Sonoma | 7 hr |
| Feb 3, 10:51 PM PST | Areal Flood Advisory | MTR | City and County of San Francisco | 3 hr |
| Feb 3, 10:59 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa | 8 hr |
| Feb 3, 11:10 PM PST | Areal Flood Warning | MTR | Sonoma | 40 hr |
| Feb 4, 1:44 AM PST | Areal Flood Advisory | MTR | City and County of San Francisco | 8 hr |
| Feb 4, 2:05 AM PST | River Flood Warning | MTR | Sonoma | 61 hr |
| Feb 4, 3:02 AM PST | Areal Flood Advisory | MTR | City and County of San Francisco, San Mateo, Santa Cruz | 5 hr |
| Feb 4, 3:47 AM PST | Areal Flood Advisory | MTR | Santa Clara, Santa Cruz | 6 hr |
| Feb 4, 7:09 AM PST | Areal Flood Advisory | MTR | Sonoma | 14 hr |
| Feb 4, 7:13 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa | 3 hr |
| Feb 4, 8:44 AM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 11 hr |
| Feb 4, 10:07 AM PST | Areal Flood Advisory | MTR | Marin | 11 hr |
| Feb 4, 12:54 PM PST | Frost Advisory | MTR | Marin, Napa, Sonoma | 20 hr |
| Feb 4, 1:30 PM PST | Special Marine Warning | MTR | 30 min | |
| Feb 4, 1:36 PM PST | Severe Thunderstorm Warning | MTR | Marin, Sonoma | 39 min |
| Feb 4, 1:48 PM PST | Areal Flood Advisory | MTR | Marin, Sonoma | 6 hr |
| Feb 4, 2:00 PM PST | Special Marine Warning | MTR | 30 min | |
| Feb 4, 2:13 PM PST | Areal Flood Advisory | MTR | City and County of San Francisco, San Mateo | 6 hr |
| Feb 4, 2:15 PM PST | Severe Thunderstorm Warning | MTR | Marin | 45 min |
| Feb 4, 2:31 PM PST | Special Marine Warning | MTR | 29 min | |
| Feb 4, 3:03 PM PST | Severe Thunderstorm Warning | MTR | Marin, City and County of San Francisco, San Mateo | 27 min |
| Feb 4, 3:05 PM PST | Areal Flood Warning | MTR | Sonoma | 9 hr |
| Feb 4, 3:07 PM PST | Special Marine Warning | MTR | 23 min | |
| Feb 4, 3:20 PM PST | Special Marine Warning | MTR | 25 min | |
| Feb 4, 3:41 PM PST | Special Marine Warning | MTR | 34 min | |
| Feb 4, 3:46 PM PST | Special Weather Statement | MTR | Santa Cruz | 29 min |
| Feb 4, 3:59 PM PST | Severe Thunderstorm Warning | MTR | City and County of San Francisco, San Mateo | 16 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.